Gabapentin and Zoloft. I have trouble feeling joy and laughing

Posted by mmpgh @mmpgh, Jun 2 12:34pm

I take 800mg gabapentin twice a day. 150mg Zoloft in the morning. 1mg Klonopin at bed time.

I have been on this for 5 years.

I have trouble feeling joy. Laughing. I feel sorta like nothing. People are laughing and being silly around me. I think about saying something about joining in but I feel like I just don't have the effort to do it.

I don't feel sad. Sometimes I feel anxiety. Once in a while severe anxiety.

I want to experience the everyday fun and joy that is around me everyday .

My phycologist suggest I might be on too many meds. My wife thinks so too. She says it's like sometimes I'm a bit of a zombie.

So my psychiatrist said I could try tapering down the morning 800mg of gabapentin. He also said he thinks maybe I have some depression going on. But like I said I don't feel sad.

I'm looking for your thoughts. Could it be I'm on too many meds and getting rid of the gaba could bring back the joy and the laughter?

Interested in more discussions like this? Go to the Depression & Anxiety group.

Hello @mmpgh and welcome to Mayo Clinic Connect. I am sorry you are feeling like this. It seems reasonable to try to identify if one or the mix of your medications are causing you to feel this way.

Can you recall how long it has been since you've noticed feeling this way? Is there any correlation to adding in one of the three Rx's you are on or have you been on all three for 5 years?

REPLY

@mmpgh My depression is loud and proud…tics all the stereotypes…but Did you know "Most people associate depression with excessive sadness — but it can manifest without sadness, too.
While sadness or low mood is a common symptom of depression, it isn’t the only sign. You might notice that you’re having trouble sleeping, you’ve lost interest in your favorite hobbies, or you’ve started having angry outbursts." (psychcentral.org)
In ME,,I was having problems because of a polypharmaceutical issue. Too many many meds. I had to make some choices: risk vs.reward.
Which meds did I absolutely have to take, like for chronic health issues.
Which ones really had too many side-effects that were impairing my quality of life…like falling.
In 2018, I took the Genesite spit analysis. There were meds I was taking that genetically—my brain didn't like.
Through collaboration among my doctors ( very rare & greatly appreciated) my psychiatrist, Endocrinologist, and primary care provider–even cardiologist– actually came up with a plan and discovered some problems.
I keep a journal, talk w my docs, ask questions, listen to answers and I am more empowered. Feeling helpless makes me sad, but not depressed. Generally my depression is caused by my brain's chemistry. I know the difference if I'm sad, depressed, or grieving.
I've also experienced "numbness."
Keep your wife in the loop.
Be a squeaky wheel. Advocate for yourself.
I've been working on this stuff since I was 12–for 55 years…from moment to moment.
The Mayo Clinic Connect groups are as important & therapeutic to me as my meds for …say…Hypothyroidism–ones that are mandatory. My psych meds too. And combined with therapy and a tool box filled with strategies.
Body, mind, spirit
☮️

REPLY
Please sign in or register to post a reply.
  Request Appointment